Alert archive / Arkansas / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 232, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Aug 9, 2018, 6:09 PM CDT for Benton County, Carroll County, Arkansas. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 9, 2018, 6:09 PM CDT (23:09 UTC)
- Expired
- Aug 9, 2018, 6:33 PM CDT
- In force
- 24 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Benton County, AR, Carroll County, AR
The radar
The Springfield radar (KSGF), 103 km from the middle of the area, began a volume at 23:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 11.2 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 788 J/kg
- Mixed-layer CIN
- -59 J/kg
- Mixed-layer LCL
- 951 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- -5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
490 WUUS54 KTSA 092309 SVRTSA ARC007-015-092345- /O.NEW.KTSA.SV.W.0232.180809T2309Z-180809T2345Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Tulsa OK 609 PM CDT THU AUG 9 2018 The National Weather Service in Tulsa has issued a * Severe Thunderstorm Warning for... Northeastern Benton County in northwestern Arkansas... Northwestern Carroll County in northwestern Arkansas... * Until 645 PM CDT. * At 609 PM CDT, a severe thunderstorm was located near Seligman, moving south at 25 mph. HAZARD...60 mph wind gusts and penny size hail. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. * Locations in or near the path include... Rogers... Eureka Springs... Garfield... Gateway... Beaver... Larue... Hill Top... Beaver Lake... Walnut Hill... Busch... PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 3632 9379 3632 9410 3650 9400 3650 9372 TIME...MOT...LOC 2309Z 021DEG 20KT 3652 9389 HAIL...0.75IN WIND...60MPH $$
2 follow-up statements
949 WWUS54 KTSA 092322 SVSTSA Severe Weather Statement National Weather Service Tulsa OK 622 PM CDT THU AUG 9 2018 ARC007-015-092345- /O.CON.KTSA.SV.W.0232.000000T0000Z-180809T2345Z/ Benton AR-Carroll AR- 622 PM CDT THU AUG 9 2018 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT FOR NORTHEASTERN BENTON AND NORTHWESTERN CARROLL COUNTIES... At 621 PM CDT, a severe thunderstorm was located 4 miles northwest of Beaver, moving south at 10 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. Locations in or near the path include... Rogers... Eureka Springs... Garfield... Gateway... Beaver... Larue... Hill Top... Beaver Lake... Walnut Hill... Busch... A pronounced weakening trend has been observed with this storm. If this trend continues, the warning may be cancelled early. Other storms are developing across eastern Benton county and could become severe. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 3632 9379 3632 9410 3650 9400 3650 9372 TIME...MOT...LOC 2321Z 357DEG 9KT 3650 9384 HAIL...<.75IN WIND...60MPH $$ Lacy
083
WWUS54 KTSA 092333
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
633 PM CDT THU AUG 9 2018
ARC007-015-092342-
/O.CAN.KTSA.SV.W.0232.000000T0000Z-180809T2345Z/
Benton AR-Carroll AR-
633 PM CDT THU AUG 9 2018
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN BENTON AND
NORTHWESTERN CARROLL COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning has been cancelled. However, several storms
have recently developed over eastern Benton county and western
Carroll county and are capable of producing gusty winds and heavy
rain.
LAT...LON 3632 9379 3632 9410 3650 9400 3650 9372
TIME...MOT...LOC 2322Z 021DEG 20KT 3644 9387
$$
LacyWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 2:58 PM CDT, 3 hours 11 minutes earlier.
Area forecast discussion, Aug 9, 2:58 PM CDT, 3 hours 11 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 258 PM CDT Thu Aug 9 2018 .DISCUSSION... Upper low, clearly seen in the water vapor imagery this afternoon moving into far southwest MO, will continue drifting ESE. Could see a few isolated thunderstorms develop across far northeast Oklahoma or northwest Arkansas. Steep low level lapse rates could allow for brief downburst potential but activity should quickly dissipate early this evening with the loss of surface heating. Next upper trough, currently over ND/SD will dive south through the central plains tonight into Friday. A weak frontal boundary will approach from the north Friday afternoon/evening with isolated showers/thunderstorms again possible. Upper trough still forecast to stall as upper low over the Texas panhandle on Saturday. NAM hinting at the potential for smaller scale MCV development ahead of upper low from thunderstorm complex over north Texas. This feature may lift north into the area Saturday afternoon, providing scattered thunderstorm development, which would be aided by peak heating. Best precipitation chances still appear to be Sunday through the middle part of next week as upper low becomes more elongated and begins a slow progression eastward. PWAT values will continue to increase to around 2 inches by Wednesday with locally heavy rainfall possible in the stronger thunderstorm bands. High temperatures should remain several degrees below normal through the early to middle part of next week with the extensive cloud cover/precip expected. && .PRELIMINARY POINT TEMPS/POPS... TUL 71 95 70 93 / 10 20 20 30 FSM 71 95 71 92 / 10 20 20 30 MLC 70 93 70 90 / 0 10 20 30 BVO 67 94 64 92 / 20 20 20 30 FYV 65 91 66 91 / 20 20 20 30 BYV 68 93 68 92 / 20 20 20 30 MKO 69 93 70 91 / 10 20 20 20 MIO 68 93 68 92 / 20 20 20 30 F10 70 93 70 91 / 0 10 20 20 HHW 71 94 72 91 / 10 20 20 40 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && LONG TERM....12
Hazardous weather outlook, Aug 9, 2:50 PM CDT, 3 hours 19 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 250 PM CDT Thu Aug 9 2018 ARZ001-002-010-011-019-020-029-OKZ049-053>076-101000- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 250 PM CDT Thu Aug 9 2018 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...This Afternoon and Tonight. SEVERE THUNDERSTORMS. RISK...Limited. AREA...Far northeast Oklahoma into northwest Arkansas. ONSET...After 330 PM. DISCUSSION... A limited or isolated damaging wind threat exists with thunderstorms this afternoon. Isolated to scattered thunderstorms over southwest Missouri and southeast Kansas may drift down into far northeast Oklahoma and northwest Arkansas this afternoon. Isolated storm development is also possible in this region. The strongest storms could produce damaging microbursts. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Spotter Activation Not Expected. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. FRIDAY through WEDNESDAY...Thunderstorm Potential. EXTENDED DISCUSSION... An unsettled weather pattern will continue through the weekend and early next week. Thunderstorm chances will exist most every day, however Friday and Saturday will offer the lowest chances with increasing chances for the first part of next week. weather.gov/tulsa contains additional information. Lacy
In the hours before
Special weather statement, Aug 9, 4:49 PM CDT, 1 hour 20 minutes before
Special Weather Statement
National Weather Service Tulsa OK
449 PM CDT THU AUG 9 2018
OKZ058-092215-
Ottawa OK-
449 PM CDT THU AUG 9 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN OTTAWA COUNTY UNTIL
515 PM CDT...
At 448 PM CDT, a strong thunderstorm was located over Treece, moving
south at 5 mph.
Wind gusts of 50 to 55 mph will be possible with this storm.
Locations in or near the path include...
Miami... Baxter Springs...
Commerce... Quapaw...
Treece... Picher...
Ottawa... Cardin...
This includes Interstate 44 between mile markers 308 and 317.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3682 9473 3688 9500 3694 9500 3695 9499
3696 9501 3700 9498 3700 9472
TIME...MOT...LOC 2148Z 015DEG 4KT 3699 9485
LacySpecial weather statement, Aug 9, 5:30 PM CDT, 39 minutes before
Special Weather Statement
National Weather Service Tulsa OK
530 PM CDT THU AUG 9 2018
OKZ058-092300-
Ottawa OK-
530 PM CDT THU AUG 9 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN OTTAWA COUNTY UNTIL
600 PM CDT...
At 529 PM CDT, a strong thunderstorm was located 5 miles west of
Treece, moving southeast at 5 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations in or near the path include...
Commerce... Treece...
Picher... Cardin...
LAT...LON 3695 9480 3691 9499 3693 9500 3695 9499
3695 9501 3697 9503 3697 9504 3698 9503
3699 9504 3700 9500 3700 9482
TIME...MOT...LOC 2229Z 334DEG 5KT 3700 9493
LacyThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 6:30 PM CDT | Special Weather Statement | TSA | Benton | 30 min |
| Aug 9, 6:35 PM CDT | Special Weather Statement | TSA | Benton | 25 min |
| Aug 9, 6:48 PM CDT | Severe Thunderstorm Warning | TSA | Benton | 27 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.